MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941828400
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent damage post deployment occurred and the patient experienced myocardial infarction.The 98% stenosed target lesion was located in the mildly tortuous and mildly calcified left main to left anterior descending (lad) artery.A 4.00 x 28mm synergy xd drug-eluting stent was implanted in the lesion site on july 26th.One day after the procedure, the patient became unstable in intensive care unit (icu), brought back to cath lab and found a clot in the mid lad from a stent deployed a year ago.The physician converted to percutaneous coronary intervention (pci) after angiogram; however, he felt the guide wire was behind the stent struts.Thus, attempted intravascular ultrasound (ivus) and noted that guide wire had caused the stent deformation.The procedure was completed by ballooning, placed a 4.0x38 non-bsc stent and placed an ecmo perfusion catheter.No patient complications were reported and the patient was stable after procedure.
 
Event or Problem Description
It was reported that stent damage post deployment occurred and the patient experienced myocardial infarction.The 98% stenosed target lesion was located in the mildly tortuous and mildly calcified left main (lm) to left anterior descending (lad) artery.A 4.00 x 28mm synergy xd drug-eluting stent was implanted in the lesion site on july 26th.One day after the procedure, the patient became unstable in intensive care unit (icu), brought back to cath lab and found a clot in the mid lad from a stent deployed a year ago.The physician converted to percutaneous coronary intervention (pci) after angiogram; however, he felt the guide wire was behind the stent struts.Thus, attempted intravascular ultrasound (ivus) and noted that guide wire had caused the stent deformation.The procedure was completed by ballooning, placed a 4.0x38 non-bsc stent and placed an ecmo perfusion catheter.No patient complications were reported and the patient was stable after procedure.
 
Additional Manufacturer Narrative
Media analysis: five angiographic photos were received by galway cis attached to the complaint record.A review of the photos confirms the alleged stent deformation as proximal stent deformation is noted on a synergy xd stent deployed in the lm to lad.This deformation occurred during the follow up procedure, a day later as the images taken immediately after the stent deployment show no issues and flow restored at lesion site in lm-lad.As per physician's comments this deformation was due to an interaction between the ivus guide and the deployed synergy xd stent brought upon by a misplacement behind the stent struts of the guidewire and causing the ivus device to advance behind the struts and not through the expanded stent as intended.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12330778
Report Number2134265-2021-10053
Device Sequence Number19939688
Product Code NIQ
UDI-Device Identifier08714729981152
UDI-Public08714729981152
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2023
Device Model NumberH7493941828400
Device Lot Number0026661798
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age63 YR